Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 57, NWS Kansas City, MO

May 12, 2005Daviess County, Harrison County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 12, 2005, 7:00 PM CDT for Daviess County, Harrison County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2005, 7:00 PM CDT (00:00 UTC)
Expired
May 12, 2005, 7:45 PM CDT
In force
45 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

Counties Daviess County, MO, Harrison County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 6:55 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
536 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 130000
SVREAX
MOC061-081-130045-
/O.NEW.KEAX.SV.W.0057.050513T0000Z-050513T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT THU MAY 12 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
  SOUTHERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 745 PM CDT

* AT 657 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE    
  THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS OF 60 TO 70 MPH. THESE 
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DARLINGTON TO   
  GENTRYVILLE TO MAYSVILLE...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   NEW HAMPTON BY 715 PM CDT.
   JAMESON BY 725 PM CDT.
   BETHANY BY 730 PM CDT.
   GILMAN CITY BY 735 PM CDT.
   JAMESPORT BY 740 PM CDT.
   MELBOURNE BY 745 PM CDT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 4028 9424 3990 9421 3991 9378 4033 9378

$$

SEAMAN
2 follow-up statements
000 
WWUS53 KEAX 130019
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
719 PM CDT THU MAY 12 2005

MOC061-081-130045-
/O.CON.KEAX.SV.W.0057.000000T0000Z-050513T0045Z/
HARRISON MO-DAVIESS MO-
719 PM CDT THU MAY 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN DAVIESS AND
SOUTHERN HARRISON COUNTIES UNTIL 745 PM CDT...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEW HAMPTON TO 5 MILES WEST OF COFFEY TO
ALTAMONT...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   BETHANY BY 725 PM CDT.
   GILMAN CITY BY 735 PM CDT.
   MELBOURNE BY 740 PM CDT.
   MOUNT MORIAH BY 745 PM CDT.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4028 9424 3990 9421 3991 9378 4033 9378

$$

SEAMAN
000 
WWUS53 KEAX 130045
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT THU MAY 12 2005

MOC061-081-130055-
/O.CAN.KEAX.SV.W.0057.000000T0000Z-050513T0045Z/
HARRISON MO-DAVIESS MO-
745 PM CDT THU MAY 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAVIESS AND SOUTHERN
HARRISON COUNTIES HAS BEEN CANCELLED...

AT 743 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE ...AND NO LONGER POSE 
AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

HEAVY RAIN...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH CAN BE 
EXPECTED ACROSS HARRISON AND DAVIESS COUNTIES THROUGH 830 PM.

LAT...LON 4028 9424 3990 9421 3991 9378 4033 9378

$$

SEAMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:37 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 12, 2:37 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
237 PM CDT THU MAY 12 2005

...DISCUSSION...

WATCHING STORMS DEVELOP ACROSS EASTERN KANSAS THIS AFTERNOON ALONG A
SURFACE BOUNDARY STRETCHING FROM NORTHEAST KANSAS INTO SOUTH
CENTRAL KANSAS. LOOKING FOR THOSE STORMS TO CONTINUE TO DEVELOP AND
MOVE NORTHEAST ACROSS EASTERN KANSAS INTO WESTERN MISSOURI. A NEARLY
STATIONARY/WARM FRONT STRETCHES FROM NORTHEAST KANSAS ACROSS CENTRAL
MISSOURI INTO CENTRAL ILLINOIS. INSTABILITY INDICIES INDICATE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...GENERALLY
ALONG AND NORTH OF THE BOUNDARIES. HOWEVER SURFACE BOUNDARIES IN THE
AREA SUGGEST LOCALLY ENHANCED HELICITY AND POSSIBLY TORNADOES.
ALSO LOOKING AT ANOTHER BATCH OF STORMS DEVELOPING OVER THE TEXAS
AND OKLAHOMA PANHANDLES. ALL THIS ACTIVITY MAY MERGE INTO A FAIRLY
LARGE MCS THAT WILL TRACK ACROSS THE REGION...BRINGING HEAVY RAIN TO
MUCH OF THE AREA. WILL CONTINUE TO THE FLASH FLOOD WATCH ACROSS
EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI...WHERE SEVERAL
INCHES OF RAIN HAS ALREADY FALLEN OVER THE LAST 24 HOURS. SOUTH OF
THE NEARLY STATIONARY/WARM FRONT ACROSS CENTRAL MISSOURI...DEW
POINTS HAVE MIXED OUT...SO THAT AREA MAY HAVE TO WAIT UNTIL
OVERNIGHT BEFORE GETTING ANY PRECIP.

EXPECTING THE WIDESPREAD RAIN TO CONTINUE FRIDAY MORNING...BEFORE A
COLD FRONT IN THE LOW TO MID LEVELS PUSHES EAST ACROSS THE
AREA...PUSHING THE PRECIP CHANCES WITH IT. WILL BUMP UP POPS ACROSS
MOST OF THE FORECAST AREA FRIDAY. STILL THINKING THE RAIN WILL END
FAIRLY QUICKLY BEHIND THE SHORTWAVE.

COLD AIR MOVES IN BEHIND THE COLD FRONT...KNOCKING TEMPS DOWN TO
BELOW NORMAL FOR THE WEEKEND..MAINLY IN THE 60S. THE WARM
TEMPERATURES WILL RETURN NEXT WEEK...AS UPPER LEVEL RIDGING MOVES
BACK OVER THE REGION.

NRR

.PREV DISCUSSION...

430 AM THU...
HEAVY RAINS AND SEVERE THUNDERSTORMS WILL BE THE PRIMARY CONCERNS
TODAY INTO FRIDAY. RATHER COMPLEX SET UP DUE TO OLD BOUNDARY LEFT
OVER FROM YESTERDAYS STORMS...ANY NEW OUT FLOW BOUNDARIES GENERATED
FROM TODAYS ACTIVITY AND APPROACHING COLD FRONT. OUTFLOW BOUNDARY
LIES FROM SOUTHERN IL THROUGH CENTRAL MO TO A LOW OVER SOUTH CENTRAL
NE. THIS BOUNDARY IS EXPECTED TO LIFT NORTH THIS AFTERNOON BUT HAVE
CONCERNS COOLER/DRIER AIR ARRIVING FROM IL WILL BE TOO DEEP TO ERODE
OVER NORTHEAST MO.

NAM/GFS/UKMET/CANADIAN VERY SIMILAR IN DEVELOPING CONVECTION TODAY
ACROSS EASTERN KS INTO WESTERN MO AS LOW LEVEL JET VEERS IN RESPONSE
TO UPPER SYSTEM LIFTING NORTHEAST INTO THE NORTHERN HIGH PLAINS.
ISENTROPIC LIFT ALONG ENHANCED THETAE AXIS WILL HELP FOCUS STORMS
ACROSS EASTERN KS AND NORTHWEST MO. THE MODELS ALL APPEAR TO LATCH
ONTO A WEAK VORTICITY MAX OR VORTICITY LOBE HEADING NORTHEAST OUT OF
TX...SIMILAR TO WHAT OCCURRED YESTERDAY BUT NOWHERE AS STRONG. WATER
VAPOR IMAGERY HINTS AT A FEATURE BUT DIFFICULT TO TRACK. RADAR LOOPS
SHOW A COUPLE BANDS OF ELEVATED CONVECTION MOVING ACROSS NORTHEAST
KS AND NORTHWEST MO WITH A MORE ORGANIZED BAND OF STORMS WITH THE
COLD FRONT OVER NORTH CENTRAL KS. COLD FRONT IS AHEAD OF SCHEDULE
BUT ALL MODELS BASICALLY STOP ITS EASTWARD PUSH VERY SOON AS THE
UPPER LOW LIFTS NORTHEAST. AIRMASS PROGGED TO BE UNCAPPED THIS
AFTERNOON SO THE ELEVATED CONVECTION IS EXPECTED TO BECOME ROOTED
WITH THE SURFACE BOUNDARIES. MAIN SEVERE THREAT SHOULD BE FROM HAIL
AND WIND AS SOUNDINGS INDICATE LINEAR STRUCTURE...ALTHOUGH CANNOT
RULE OUT AN ISOLATED TORNADO OR TWO ALONG/NORTH OF QUASISTATIONARY
BOUNDARY.

AIRMASS HAS TEMPORARILY STABILIZED DUE TO PRONOUNCED EASTERLY FLOW
IN THE BOUNDARY LAYER. EXTENSIVE AREA OF STRATUS ATTESTS TO THE
STABLE ENVIRONMENT. THESE LOW CLOUDS COULD LEAD TO A MAJOR BUST
TEMPERATURE WISE...ESPECIALLY OVER NORTHEAST MO WHERE CLOUDS WILL BE
LAST TO CLEAR OUT. HAVE STARTED TO PARE BACK HIGHS ACROSS NORTHERN
MO. RIGHT REAR QUAD/ENTRANCE REGION OF UPPER LEVEL JET IS FORECAST
TO PASS ACROSS THE CENTRAL PLAINS TONIGHT. DEEPENING SURFACE LOW
OVER THE TX PANHANDLE AND STRENGTHENING 850MB JET IN RESPONSE TO
LIFT GENERATED FROM UPPER THE UPPER LEVEL SPEED MAX SHOULD RESULT IN
MORE WIDESPREAD AND HEAVY STORMS. RIGHT REAR QUAD IS FORECAST TO
LINGER ACROSS MO THROUGH TOMORROW SO WILL NEED TO MAINTAIN HIGH
POPS. TEMPERATURES WILL BE A CRAP SHOOT BOTH DAYS DUE TO THE RAIN
AND CLOUDS.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR
     MOZ001-MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-MOZ012-
     MOZ013-MOZ014-MOZ020-MOZ021-MOZ022-MOZ028-MOZ029-
     MOZ030-MOZ037-MOZ038.

KS...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR KSZ025-KSZ102-KSZ103-
     KSZ104-KSZ105.
Hazardous weather outlook, May 12, 1:02 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT THU MAY 12 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY-
CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-
JOHNSON-PETTIS-COOPER-BATES-HENRY-
102 PM CDT THU MAY 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A NEARLY STATIONARY FRONT WHICH EXTENDS FROM NORTHEAST KANSAS ACROSS
CENTRAL MISSOURI INTO CENTRAL ILLINOIS...WILL REMAIN IN THE VICINITY
THROUGH THE EVENING. MEANWHILE ANOTHER SURFACE BOUNDARY STRETCHES
FROM NORTHEAST KANSAS INTO SOUTH CENTRAL KANSAS. ADDITIONAL SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THESE BOUNDARIES
THIS AFTERNOON AND EVENING AND MOVE ACROSS MUCH OF EASTERN KANSAS
AND NORTHERN MISSOURI. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED
LATE TONIGHT. ALTHOUGH WIND FIELDS AND INSTABILITY FAVOR STORMS WHICH
PRODUCE LARGE HAIL AND DAMAGING WINDS...THERE IS A CHANCE FOR A FEW
TORNADOES TO FORM THIS AFTERNOON AND EVENING...ALONG AND JUST NORTH
OF THE FRONTAL BOUNDARY. IN ADDITION...VERY HEAVY RAINFALL IS
POSSIBLE OVER NORTHWEST AND WEST CENTRAL MISSOURI AND EAST CENTRAL
KANSAS WITH UP TO TWO INCHES OF RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING. A FEW OF
THESE STORMS COULD BE SEVERE...WITH THE MAIN THREATS BEING LARGE
HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL. THE COLD FRONT WILL
EXIT THE REGION FRIDAY EVENING AND WITH IT THE THREAT OF SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE LIKELY TO BE NEEDED LATER TODAY AND TONIGHT...AND TO A
LESSER DEGREE ON FRIDAY.

NRR

In the hours before

Special weather statement, May 12, 5:31 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
531 PM CDT THU MAY 12 2005

MOZ001-002-122330-
ATCHISON-NODAWAY-
531 PM CDT THU MAY 12 2005

...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND NODAWAY
COUNTIES...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
FAIRFAX TO FORTESCUE...OR ALONG A LINE EXTENDING FROM 15 MILES
SOUTHEAST OF ROCKPORT TO 15 MILES EAST OF FALLS CITY...MOVING
NORTHEAST AT 40 MPH.

THESE STORMS WILL BE...
  NEAR ELMO BY 550 PM CDT.
  NEAR SKIDMORE BY 555 PM CDT.
  NEAR GUILFORD BY 600 PM CDT.
  NEAR ARKOE BY 605 PM CDT.
  NEAR MARYVILLE BY 610 PM CDT.
  NEAR CLYDE BY 615 PM CDT.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

SEAMAN
Special weather statement, May 12, 6:02 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT THU MAY 12 2005

KSZ025-102-MOZ004-011>013-020-130000-
ANDREW-ATCHISON-BUCHANAN-DE KALB-DONIPHAN-GENTRY-HOLT-
602 PM CDT THU MAY 12 2005

...SIGNIFICANT WEATHER ALERT FOR ANDREW...DONIPHAN...NORTHEASTERN
ATCHISON...NORTHERN BUCHANAN...SOUTHEASTERN HOLT...SOUTHERN GENTRY
AND WESTERN DEKALB COUNTIES...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OREGON TO 5 MILES
SOUTHEAST OF PURCELL...OR ALONG A LINE EXTENDING FROM 22 MILES
NORTHWEST OF ST JOSEPH TO 8 MILES NORTHWEST OF ATCHISON...MOVING EAST
AT 35 MPH.

THESE STORMS WILL BE...
  NEAR FORBES BY 610 PM CDT.
  NEAR FILLMORE BY 615 PM CDT.
  NEAR ROSENDALE BY 630 PM CDT.
  NEAR SAVANNAH BY 635 PM CDT.
  NEAR WHITESVILLE BY 640 PM CDT.
  NEAR ROCHESTER BY 645 PM CDT.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

SEAMAN
Special weather statement, May 12, 6:22 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 PM CDT THU MAY 12 2005

KSZ057-103>105-MOZ028-029-037-043-130015-
CASS-CLAY-JACKSON-JOHNSON-LEAVENWORTH-MIAMI-PLATTE-WYANDOTTE-
622 PM CDT THU MAY 12 2005

...SIGNIFICANT WEATHER ALERT FOR CLAY...JACKSON...JOHNSON...
LEAVENWORTH...NORTHWESTERN CASS...NORTHWESTERN MIAMI...PLATTE AND
WYANDOTTE COUNTIES...

AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING NEAR TOPEKA...MOVING
NORTHEAST AT 55 MPH. DESTRUCTIVE WINDS IN EXCESS OF 70 MPH WILL BE
POSSIBLE IF THIS LINE OF STORMS MAINTAINS ITS CURRENT INTENSITY.

PEOPLE IN CASS...CLAY...JACKSON...JOHNSON...LEAVENWORTH...MIAMI...
PLATTE AND WYANDOTTE COUNTIES...INCLUDING THE CITIES OF RENO...EASTON
KS...TONGANOXIE...JARBALO...LINWOOD...BASEHOR...LEAVENWORTH...DE
SOTO...WESTON AND EDGERTON KS...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SEAMAN
Local storm report, May 12, 6:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
638 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND GST     ST JOSEPH               39.76N 94.85W
05/12/2005  70 MPH           BUCHANAN           MO   TRAINED SPOTTER

&&

STOFLET
Local storm report, May 12, 6:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND GST     4 NE AMAZONIA           39.93N 94.83W
05/12/2005  60 MPH           ANDREW             MO   TRAINED SPOTTER

&&

STOFLET
Special weather statement, May 12, 6:59 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
659 PM CDT THU MAY 12 2005

MOZ003-005>008-014>017-022>025-030>033-038>040-044>046-130600-
ADAIR MO-CALDWELL MO-CARROLL MO-CHARITON MO-COOPER MO-DAVIESS MO-
GRUNDY MO-HARRISON MO-HOWARD MO-JOHNSON MO-LAFAYETTE MO-LINN MO-
LIVINGSTON MO-MACON MO-MERCER MO-PETTIS MO-PUTNAM MO-RANDOLPH MO-
RAY MO-SALINE MO-SCHUYLER MO-SULLIVAN MO-WORTH MO-
659 PM CDT THU MAY 12 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 262...IN EFFECT UNTIL 1 AM CDT FRIDAY MORNING.

THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

ADAIR...CALDWELL...CARROLL...CHARITON...COOPER...DAVIESS...GRUNDY...
HARRISON...HOWARD...JOHNSON...LAFAYETTE...LINN...LIVINGSTON...
MACON...MERCER...PETTIS...PUTNAM...RANDOLPH...RAY...SALINE...
SCHUYLER...SULLIVAN AND WORTH.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BETHANY...
BOONVILLE...CHILLICOTHE...KIRKSVILLE...MARSHALL...MOBERLY...
SEDALIA...TRENTON AND WARRENSBURG.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:04 PM CDTSevere Thunderstorm WarningEAXClay, Jackson56 min
May 12, 7:13 PM CDTSevere Thunderstorm WarningEAXPlatte37 min
May 12, 7:14 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry23 min
May 12, 7:56 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray49 min
May 12, 8:05 PM CDTSevere Thunderstorm WarningEAXMercer32 min
May 12, 9:33 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph57 min
May 12, 10:38 PM CDTFlash Flood WarningEAXClay, Jackson, Platte6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.